British Teenager Becomes 14th Woman to Die From Dangerous Abortion Drug

International   |   Steven Ertelt   |   Jun 12, 2008   |   9:00AM   |   WASHINGTON, DC

British Teenager Becomes 14th Woman to Die From Dangerous Abortion Drug

RSS Newsfeed Email article
Add to My Yahoo! Printer friendly

by Steven Ertelt
LifeNews.com Editor
June 12
, 2008

London, England (LifeNews.com) — A new report indicates a teenager died just one week after having a legal abortion — providing more evidence that legal abortions are not safe for women. Manon Jones, an 18-year-old student from Caernarfon, Gwynedd experienced heavy bleeding after the abortion and eventually died.

After the abortion, Jones felt light-headed over subsequent days and began experiencing abnormal bleeding. She then became what is believed to be the fourteenth woman to have died after using the dangerous abortion drug.

She admitted herself to Southmead Hospital in Bristol in June 2005 following the abortion but doctors were unable to save her. Four days later, Jones was dead.

Jones reportedly had the abortion to avoid a conflict with her boyfriend’s family as she is a Christian and her boyfriend’s family is Muslim.

Jones’ mother Llywela, from Bangor, in North Wales, responded to questions about her daughter’s death in a court hearing today. She said her daughter was a member of the church’s youth group and sang in the choir.

“Manon found it very hard to make a decision to terminate the pregnancy," she said, according to Welsh newspapers. "she wanted to keep the child but there were difficult circumstances which she had to consider with her boyfriend’s family and their Muslim religion.”

Jones said she traveled to Bristol to be with her daughter after she took the mifepristone (RU 486) abortion drug that has already killed 13 other women worldwide, including two in England.

“She was scared and I tried to reassure her. It was a very emotional experience for us both to witness her pass her baby and my grandchild into the bedpan," she said of the abortion experience.

Jones’ mother said her daughter went to the hospital once and a scan showed no signs of problems, so she decided to head on a trip with friends.

“On June 19 I reluctantly packed her suitcase and took her to the train station. I was very worried about her. She said she was cold again and a bit light headed," Mrs. Jones said, according to the Welsh newspapers.

“We both held on to each other and the train doors were closing on our hands as I stood on the platform as the train was leaving. It was the last time I saw her alive," she added.

Mrs. Jones said her daughter returned from the trip three days later when her condition worsened. Once she arrived at the hospital, her daughter had already been sent to the intensive care unit after seizures and cardiac arrest.

“I stayed with her at the bedside all day and all night and gradually realized that Manon had already left us and was not likely to recover," she concluded.

The mifepristone abortion was done at six weeks into Jones’ pregnancy.

Eight women in the United States have died from the mifepristone abortion drug, one in Canada, now three in the UK, one in Sweden, and one in France.